Uq-sharp subsets of a finite field

Research output: Contribution to journalArticle

Abstract

Let f ∈ Fq[cursive Greek chi] where Fq is a finite field of characteristic p. Wan et al discovered a lower bound for the value set of f in terms of an invariant uq(f) associated to the polynomial f. We define a notion of uq-sharp subsets of Fq and discuss related problems. We show how the notion of uq-sharp sets may be used to give yet another proof of the classical Cauchy-Davenport theorem.

Original languageEnglish (US)
Pages (from-to)249-253
Number of pages5
JournalLecture Notes in Computer Science
Volume2948
StatePublished - 2004

Fingerprint

Galois field
Polynomials
Subset
Cauchy
Lower bound
Polynomial
Invariant
Theorem

All Science Journal Classification (ASJC) codes

  • Computer Science(all)
  • Biochemistry, Genetics and Molecular Biology(all)
  • Theoretical Computer Science

Cite this

@article{29a6331dd22a49aa9ea74cfa622e5f8a,
title = "Uq-sharp subsets of a finite field",
abstract = "Let f ∈ Fq[cursive Greek chi] where Fq is a finite field of characteristic p. Wan et al discovered a lower bound for the value set of f in terms of an invariant uq(f) associated to the polynomial f. We define a notion of uq-sharp subsets of Fq and discuss related problems. We show how the notion of uq-sharp sets may be used to give yet another proof of the classical Cauchy-Davenport theorem.",
author = "Pinaki Das",
year = "2004",
language = "English (US)",
volume = "2948",
pages = "249--253",
journal = "Lecture Notes in Computer Science",
issn = "0302-9743",
publisher = "Springer Verlag",

}

Uq-sharp subsets of a finite field. / Das, Pinaki.

In: Lecture Notes in Computer Science, Vol. 2948, 2004, p. 249-253.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Uq-sharp subsets of a finite field

AU - Das, Pinaki

PY - 2004

Y1 - 2004

N2 - Let f ∈ Fq[cursive Greek chi] where Fq is a finite field of characteristic p. Wan et al discovered a lower bound for the value set of f in terms of an invariant uq(f) associated to the polynomial f. We define a notion of uq-sharp subsets of Fq and discuss related problems. We show how the notion of uq-sharp sets may be used to give yet another proof of the classical Cauchy-Davenport theorem.

AB - Let f ∈ Fq[cursive Greek chi] where Fq is a finite field of characteristic p. Wan et al discovered a lower bound for the value set of f in terms of an invariant uq(f) associated to the polynomial f. We define a notion of uq-sharp subsets of Fq and discuss related problems. We show how the notion of uq-sharp sets may be used to give yet another proof of the classical Cauchy-Davenport theorem.

UR - http://www.scopus.com/inward/record.url?scp=35048815467&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=35048815467&partnerID=8YFLogxK

M3 - Article

VL - 2948

SP - 249

EP - 253

JO - Lecture Notes in Computer Science

JF - Lecture Notes in Computer Science

SN - 0302-9743

ER -